Michigan, 2012

Damaging Wind in Michigan, September 4, 2012

September 4, 2012 · NWS MQT · 1 event in 1 county or zone

A line of thunderstorms moving through Ontonagon County produced strong wind gusts over 60 mph just south of Mass City on the evening of the 4th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

A line of thunderstorms moving through Ontonagon County produced strong wind gusts over 60 mph just south of Mass City on the evening of the 4th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Sep 4, 6:31 PM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Sep 4, 6:31 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
731 PM EDT TUE SEP 4 2012

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 338 PM EDT TUE SEP 4 2012

PESKY FOG AND LOW CLOUDS CONTINUE TO BLANKET SOUTHEASTERN SECTIONS OF
THE AREA ALONG WITH EASTERN LAKE SUPERIOR. VISIBLE SATELLITE LOOP
SHOWING EROSION SLOWLY CONTINUING AND EXPECT MOST OF THESE LOW
CLOUDS ESPECIALLY OVER LAND AREAS TO BE GONE OVER THE NEXT FEW
HOURS.  ELSEWHERE SKIES HAVE BEEN MOSTLY SUNNY WITH TEMPERATURES
WELL ABOVE NORMAL ONCE AGAIN.

WEAK UPPER LEVEL SHORTWAVE ALONG WITH SURFACE TROUGH OVER MN SHOULD
TRIGGER SCATTERED SHRAS/TSRAS FROM THE WESTERN U.P. INTO WI OVER THE
NEXT FEW HOURS AS AIRMASS HAS BECOME FAIRLY UNSTABLE DESPITE
PRESCIENCE OF DEEP MOISTURE. BEST CHANCE FOR PRECIP WILL BE OVER THE
FAR WEST INTO EARLY THIS EVENING THEN WITH LOSS OF DAYTIME HEATING
ANY SHRAS SHOULD QUICKLY DISSIPATE.

DEPENDING ON HOW LONG SKIES REMAIN CLEAR OVER THE EAST TONIGHT...WE
MAY SEE SOME MORE FOG DEVELOP SIMILAR TO THIS MORNING. HOWEVER...
UPSTREAM CLOUD COVER FROM ANY CONVECTION WILL DETERMINE ULTIMATE
POTENTIAL FOR MORE WIDESPREAD FOG DEVELOPMENT.

MORE SIGNIFICANT SHORTWAVE AND SURFACE FRONT WILL APPROACH THE AREA
FROM THE WEST ON WEDNESDAY MORNING.  ONCE AGAIN MOISTURE AHEAD OF IT
ISNT OVERLY IMPRESSIVE BUT EXPECT A SCATTERED TO BROKEN AREA OF
SHOWERS AND ISOLATED THUNDER TO DEVELOP AND MOVE ACROSS THE U.P. ON
WEDNESDAY AIDED BY DIURNAL HEATING OVER THE EAST DURING THE
AFTERNOON. FRONT WILL BE EAST OF THE AREA BY LATE TOMORROW AFTERNOON
WITH WINDS SHIFTING TO THE WEST AND DRIER LOW LEVEL AIR MOVING INTO
THE AREA.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 338 PM EDT TUE SEP 4 2012

STRONG 500MB SHORTWAVE NEARING JAMES BAY DURING THE DAY THURSDAY
WITH RIDGING OVER THE SOUTHERN STATES WILL KEEP UPPER MI IN ZONAL
FLOW THROUGH FRIDAY. STRONG SHORTWAVE WILL THEN SWEEP ACROSS UPPER
MI THROUGH SUNDAY BECOMING CLOSED OFF OVER THE MISSISSIPPI/OHIO
VALLEY. UPPER MI WILL FIND ITSELF WEDGED BETWEEN THIS CLOSED
SHORTWAVE AND A STRONG SHORTWAVE TO THE NORTH...WITH SURFACE HIGH
PRESSURE DOMINATING SUNDAY THROUGH THE REMAINDER OF THE FORECAST
PERIOD.

FOR THURSDAY...SURFACE COLD FRONT WILL CONTINUE TO EXIT TO THE EAST
DURING THE MORNING HOURS WITH DRY AIR AND HIGH PRESSURE MOVING IN
FROM THE SOUTHWEST. WITH SURFACE LOW PRESSURE LOCATED JUST TO OUR
NORTH WITH ABUNDANT WRAP AROUND MOISTURE...COULD SEE SOME LINGERING
MOISTURE DURING THE DAY THURSDAY...ESPECIALLY ACROSS THE EAST AND TO
THE NORTH. SECONDARY COLD FRONT /ASSOCIATED WITH 500MB SHORTWAVE
SWEEPING ACROSS UPPER MI ON ITS WAY TO THE OHIO VALLEY/ WILL PUSH
THROUGH FRIDAY BRINGING COOLER TEMPERATURES AND YET ANOTHER CHANCE
FOR PRECIP ACROSS THE ENTIRE REGION. HOWEVER...WITH LITTLE TO NO
INSTABILITY WITH THE EXCEPTION OF THE FRONTAL CONVERGENCE...WILL
CONTINUE WITH ONLY MENTIONING RAIN AT THIS POINT. STRONG 300MB JET
WILL ORIENT ITSELF FROM NORTH TO SOUTH AND MOVE EASTWARD ACROSS
UPPER MI IN ACCORDANCE WITH THIS SURFACE FRONT...SO EXPECT DAYTIME
HIGHS FRIDAY BEHIND THE FRONT TO ONLY REACH THE LOW TO MID 60S
ACROSS THE WEST...AND MID TO UPPER 60S ACROSS THE WEST.

COLD FRONT AND MOISTURE WILL EXIT TO THE EAST ONCE MORE ON FRIDAY
NIGHT WITH GFS FORECAST SOUNDINGS SHOWING AN INFLUX OF DRY AIR FROM
WEST TO EAST REACHING THE GROUND AS HIGH PRESSURE RIDGING FINALLY
TAKES CONTROL. ALOFT...UPPER MI WILL BE WEDGED BETWEEN STRONG CLOSED
OFF LOW TO THE SOUTH AND SHORTWAVE OVER HUDSON BAY. STRONG 300MB JET
WILL CONTINUE PULLING IN COLDER CANADIAN AIR...WITH DAYTIME HIGHS ON
SATURDAY SIMILAR TO THOSE ON FRIDAY /LOW TO MID 60S IN MOST
AREAS...ESPECIALLY NEAR LAKE SUPERIOR WITH SURFACE WINDS ORIENTED
FROM THE NORTH AS WELL/. HIGH PRESSURE SHOULD CONTINUE TO BE THE
DOMINATING FACTOR SUNDAY THROUGH MONDAY NIGHT...WITH HIGH
TEMPERATURES MAKING A SLOW BUT STEADY INCREASE. WINDS WILL GENERALLY
REMAIN OUT OF THE NORTH...SO NO MAJOR WARM UPS ARE EXPECTED AND
COOLEST TEMPERATURES WILL BE ALONG LAKE SUPERIOR.

UPPER LEVEL SHORTWAVE WILL BEGIN TO IMPACT THE WESTERN HALF OF UPPER
MI DURING THE DAY THURSDAY...THOUGH MODELS ARE IN A HIGH LEVEL OF
DISAGREEMENT ON TIMING AND SET UP. WENT WITH ONLY SLIGHT CHANCES
ONLY THE FAR WEST AS SYSTEM NEARS...THOUGH DO EXPECT WINDS TO MAKE A
TRANSITION TO A MORE EASTERLY AND THEN SOUTHEASTERLY DIRECTION IN
RESPONSE TO THE APPROACHING SURFACE LOW.
&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 730 PM EDT TUE SEP 4 2012

SEVERAL KEY FACTORS WILL INFLUENCE TAFS FOR THIS FORECAST PERIOD.
FIRST...COLD FRONT TRAVERSING UPPER MI FROM WEST TO EAST THIS
EVENING WILL BRING THE POTENTIAL FOR TSRA TO KIWD AND KCMX.
HOWEVER...AS TSRA ARE SCATTERED IN NATURE...CONFIDENCE DID NOT GO
BEYOND MENTION OF VCTS. AFTER PASSAGE OF THIS INITIAL LINE...A
SECONDARY COLD FRONT WILL FOLLOW IN ITS STEPS THROUGH THE MORNING
HOURS BRINGING A CHANCE OF RAIN STARTING AT KIWD AND KCMX AND
EVENTUALLY MAKING ITS WAY TO KSAW. WITH LIGHT WINDS...SOME LOWERING
OF VIS COULD BE POSSIBLE AS THESE SHOWERS PASS THROUGH KCMX AND
KIWD. KSAW IS THE NEXT CONCERN...WITH LINGERING LOW STRATUS DECK
THROUGH THE DAY TODAY...KEPT LOW SCATTERED CEILING IN THROUGH THE
EVENING HOURS. AS DAYTIME HEATING AND MIXING SUBSIDES
TONIGHT...EXPECT CEILINGS TO LOWER AND FOG TO REDEVELOP OVERNIGHT.
RAIN SHOWERS IN THE MORNING SHOULD HELP TO MIX FOG OUT DURING THE
DAY. SKIES WILL CLEAR OUT ACROSS UPPER MI BY AFTERNOON AS HIGH
PRESSURE MOVES IN. STRONG MIXING WILL ALLOW FOR GUSTY WINDS AT ALL
TAF SITES.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 338 PM EDT TUE SEP 4 2012

EXPECT WINDS TO REMAIN RELATIVELY LIGHT OUT OF THE SOUTH THROUGH
WEDNESDAY MORNING BEFORE A FRONT CROSSES LAKE SUPERIOR. BEHIND IT
WINDS WILL SHIFT TO THE WEST.  WINDS WILL INCREASE UP TO 20 TO 25
KTS AS COOLER AIR ARRIVES OVER THE RELATIVELY WARM LAKE WATERS AND
ENHANCES MIXING THROUGH THURSDAY. ALTHOUGH WINDS MAY DIMINISH FOR A TIME ON
THU NIGHT AS ANOTHER TROF SWINGS OVER LAKE SUPERIOR...PLAN ON
ANOTHER ROUND OF STRONGER NW WINDS UP TO 25 KTS ON FRI IN ITS WAKE.
THE APPROACH OF HIGH PRESSURE/A WEAKENING PRES GRADIENT THIS WEEKEND
WILL CAUSE WINDS TO SLOWLY DIMINISH.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...MZ
LONG TERM...JMW
AVIATION...JMW
MARINE...MZ
Hazardous weather outlook, Sep 4, 4:40 PM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
540 PM EDT TUE SEP 4 2012

MIZ001>007-009>014-084-085-051200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
540 PM EDT TUE SEP 4 2012 /440 PM CDT TUE SEP 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A THREAT OF SEVERE THUNDERSTORMS ACROSS FAR WESTERN UPPER
MICHIGAN DURING THE EVENING HOURS. STRONG WINDS WILL BE THE MAIN
CONCERN WITH THESE STORMS. A CHANCE OF THUNDERSTORMS WILL SPREAD
ACROSS ALL OF UPPER MICHGIGAN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WITH THE PASSAGE OF A COLD FRONT DURING
THE DAY WEDNESDAY...DISSIPATING FROM WEST TO EAST BY THE EVENING.

.SPOTTER INFORMATION STATEMENT...

ANY SEVERE WEATHER REPORTS WOULD BE APPRECIATED.

LSZ162-240>251-263>267-051200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
540 PM EDT TUE SEP 4 2012 /440 PM CDT TUE SEP 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A THREAT OF SEVERE THUNDERSTORMS ACROSS FAR WESTERN LAKE
SUPERIOR DURING THE EVENING HOURS. STRONG WINDS WILL BE THE MAIN
CONCERN WITH THESE STORMS. A CHANCE OF THUNDERSTORMS WILL SPREAD ACROSS
MUCH OF LAKE SUPERIOR TONIGHT. SOME PATCHY FOG WILL DEVELOP OVER THE
EASTERN LAKE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WITH THE PASSAGE OF A COLD FRONT DURING
THE DAY WEDNESDAY...DISSIPATING FROM WEST TO EAST BY THE EVENING.

.SPOTTER INFORMATION STATEMENT...

ANY SEVERE WEATHER REPORTS WOULD BE APPRECIATED.

LMZ221-248-250-051200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
540 PM EDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS AND PATCHY FOG ARE POSSIBLE ACROSS LAKE MICHIGAN
TONIGHT...MAINLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE ACROSS LAKE MICHIGAN DURING THE DAY
WEDNESDAY...COMING TO AN END BY WEDNESDAY EVENING AFTER THE PASSAGE
OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

JMW

In the hours before

Special weather statement, Sep 4, 3:49 PM EST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
449 PM EDT TUE SEP 4 2012

MIZ009-042130-
GOGEBIC-
349 PM CDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC COUNTY UNTIL 430 PM CDT...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF IRONWOOD.  THIS STORM WAS MOVING
EAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

PEOPLE IN GOGEBIC COUNTY...INCLUDING THE CITIES OF IRONWOOD...
BESSEMER AND WAKEFIELD...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

JLA
Special weather statement, Sep 4, 7:31 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
831 PM EDT TUE SEP 4 2012

MIZ002-009-050130-
GOGEBIC-ONTONAGON-
831 PM EDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
930 PM EDT/830 PM CDT/...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 21 MILES NORTH OF BESSEMER...OR 22 MILES NORTH OF
IRONWOOD.  THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. ADDITIONAL
STRONG STORMS WERE OVER PORCUPINE MOUNTAIN STATE PARK NEAR WHITE
PINE.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

PEOPLE IN GOGEBIC AND WESTERN ONTONAGON COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JLA
Local storm report, Sep 4, 8:31 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
931 PM EDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             2 SW ONTONAGON          46.84N 89.35W
09/04/2012  E0.25 INCH       ONTONAGON          MI   TRAINED SPOTTER

            HAIL WAS SLIGHTLY BIGGER THAN PEA SIZED AND LASTED LESS
            THAN A MINUTE.

0925 PM     TSTM WND GST     FREDA                   47.13N 88.82W
09/04/2012  M37 MPH          HOUGHTON           MI   TRAINED SPOTTER

&&

MBABICH
Special weather statement, Sep 4, 8:35 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
935 PM EDT TUE SEP 4 2012

MIZ001>004-009-010-084-050215-
BARAGA-GOGEBIC-HOUGHTON-IRON-KEWEENAW-ONTONAGON-SOUTHERN HOUGHTON-
935 PM EDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ALERT FOR
BARAGA...GOGEBIC...HOUGHTON...IRON...KEWEENAW AND ONTONAGON COUNTIES
UNTIL 1015 PM EDT /915 PM CDT/...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST
OF EAGLE RIVER MICHIGAN TO 6 MILES WEST OF HOUGHTON TO 25 MILES
SOUTH OF ONTONAGON. THESE STORMS WERE MOVING SOUTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JLA

The radar

The Marquette radar (KMQT), 119 km away, was scanning. The volume nearest the first event began at 01:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ontonagon

When
September 4, 8:40 PM EST to 8:44 PM EST
Where
Ontonagon County, 2.74 mi WSW of Wainola
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
46.710, -89.080

A spotter just south of Mass City measured 63 mph wind gusts from a line of thunderstorms moving through the area. Pea-sized hail was also reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2012Every state in 2012This day in weather historyWarnings in Michigan, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407631.